Alert archive / Louisiana / Flash Flood Warnings in 2001

Flash Flood Warning 25, NWS New Orleans, LA

June 7, 2001Orleans Parish, Saint Bernard Parish, Louisiana

NWS New Orleans, LA issued this flash flood warning at Jun 7, 2001, 3:26 PM CDT for Orleans Parish, Saint Bernard Parish, Louisiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2001, 3:26 PM CDT (20:26 UTC)
Expired
Jun 7, 2001, 5:30 PM CDT
In force
2 hr
Issued by
NWS New Orleans, LA
Area
Whole counties

Counties Orleans Parish, LA, Saint Bernard Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.4 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2001-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1900 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2001-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1900 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
604 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLIX 072029
FFWLIX
LAC071-087-072230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
326 PM CDT THU JUN 7 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ORLEANS PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES NEW ORLEANS EAST
  ST. BERNARD PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF CHALMETTE

* UNTIL 530 PM CDT

* AT 321 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY
  HEAVY RAIN COVERING EAST LAKE PONTCHARTRAIN...NEW ORLEANS EAST
  AND NORTHERN SAINT BERNARD PARISH...MOVING NORTHEAST AT 15
  MILES AN HOUR.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER
GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST O9FFICE.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 3:25 PM CDT, 1 minute earlier.

Area forecast discussion, Jun 7, 3:25 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
325 PM CDT THU JUN 7 2001

...HEAVY RAINFALL EXPECTED TO CONTINUE WITH FLASH FLOOD/FLOOD WATCH
EXTENDED THROUGH FRIDAY...

BREVITY WILL BE THE RULE THIS AFTERNOON AS RECORD RAINFALL TOTALS
CONTINUE TO BUILD ACROSS SOUTHERN MISSISSIPPI AND SOUTHEASTERN
LOUISIANA. THE AVN 310K ISENTROPIC CHART/CONDITIONAL PRESSURE
DIFFERENTIAL AND 200 MB JET FORECAST CHARTS HAVE PERFORMED VERY WELL
FOR THE PAST TWO DAYS IN DEPICTING THE AREAS OF HEAVY RAINFALL AND
WILL GO WITH THIS COMBO AGAIN. HAVE USED THE 30-50MB OF LIFT
REQUIRED AREAS FROM THE CONDITIONAL PRESSURE DIFFERENTIAL CHART AS
THE DEMARCATION OF 70 PERCENT OR GREATER POPS. ADDITIONALLY WITH THE
SUPER SATURATED AIRMASS HAVE ALSO USED THESE AREAS AS THE FOCUS
LOCATION FOR HEAVY RAINFALL. THE 250 MB JET FORECAST SHOWS WANING
SUPPORT FRI NIGHT BUT THEN THE SUPPORT REBOUNDS QUICKLY WITH AN AREA
OF 250 MB DIFFLUENCE AND 500/700MB VORTICITY MAX PHASING TOGETHER AT
18Z SATURDAY. ADDITIONALLY THE CWA FALLS UNDER WEAK BUT TRICKY
NORTHWEST FLOW ON SATURDAY WHICH HOLDS THROUGH THURSDAY. WILL KEEP
RAINFALL CHANCES FROM 50 PERCENT TO 80 PERCENT THROUGH SATURDAY AND
CHANCE CATEGORY THROUGH EXTENDED FORECAST.

KMCB 70/84/69/86 8657   KBTR 72/84/70/86 8657
KMSY 74/85/74/87 8657   KGPT 72/85/72/84 8867

.NEW...NONE.
LA...FLOOD WATCH LAZ034>040-046>050-056>070.
MS...FLOOD WATCH MSZ068>071-077-080.

13

In the hours before

Special weather statement, Jun 7, 10:00 AM CDT, 5 hours 26 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-081200-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1000 AM CDT THU JUN 7 2001

.SYNOPSIS...THE REMNANTS OF TROPICAL STORM ALLISON ARE EXPECTED TO
DRIFT SOUTHWEST OVER SOUTHEAST TEXAS TONIGHT. DEEP TROPICAL MOISTURE
AND UPPER LEVEL DISTURBANCES MOVING NORTH OUT OF THE GULF OF MEXICO
WILL CONTINUE TO BRING SCATTERED AREAS OF HEAVY RAIN ACROSS MUCH OF
THE CENTRAL GULF COAST REGION THROUGH TONIGHT.

.THUNDERSTORMS...
THERE IS A GENERAL THREAT FOR THUNDERSTORMS FOR THE REMAINDER OF
TONIGHT. VERY HEAVY RAINFALL...OCCASIONAL CLOUD TO GROUND LIGHTNING
STRIKES AND WIND GUSTS UP TO 25 MILES AN HOUR WILL BE THE MAIN
THREAT.

.HEAVY RAIN AND FLOODING...
PERIODIC HEAVY RAIN WILL OCCUR ACROSS THE ENTIRE AREA AFTER MIDNIGHT.
A FEW OF THE HEAVY RAIN AREAS WILL BECOME STATIONARY...CAUSING
RAINFALL RATES OF 2 TO 3 INCHES PER HOUR. ADDITIONAL RAINFALL AMOUNTS
OF 4 INCHES WILL BE POSSIBLE THROUGH TONIGHT WITH LESSER AMOUNTS
EXPECTED ALONG THE MISSISSIPPI COAST EAST OF GULFPORT. ANY ADDITIONAL
HEAVY RAIN ON SATURATED GROUND WILL LIKELY CAUSE FLOODING.

.ACTIONS...REFER TO THE LATEST FLOOD RELATED WATCHES...WARNINGS AND
STATEMENTS. THE ACTIVATION OF STORM SPOTTERS MAY BE NEEDED IF
ORGANIZED THUNDERSTORM DEVELOPMENT IS OBSERVED.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT
THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 11:45 PM CDTFlash Flood WarningLIXLafourche, Terrebonne90 min
Jun 7, 1:15 AM CDTFlash Flood WarningLIXLafourche, Saint James, Saint John the Baptist, Terrebonne4 hr
Jun 7, 7:53 AM CDTSevere Thunderstorm WarningLIXEast Feliciana, West Feliciana52 min
Jun 7, 10:10 AM CDTFlash Flood WarningLIXLafourche, Saint Charles, Saint James, Saint John the Baptist, Terrebonne4 hr
Jun 7, 10:51 AM CDTFlash Flood WarningLIXAscension, East Baton Rouge, Iberville, Livingston, West Baton Rouge3 hr
Jun 7, 11:00 AM CDTTornado WarningLIXSaint John the Baptist15 min
Jun 7, 11:06 AM CDTTornado WarningLIXTangipahoa24 min
Jun 7, 12:11 PM CDTTornado WarningLIXSaint Tammany34 min
Jun 7, 1:04 PM CDTFlash Flood WarningLIXSaint Tammany116 min
Jun 7, 1:35 PM CDTTornado WarningLIXEast Baton Rouge25 min
Jun 7, 2:11 PM CDTFlash Flood WarningLIXAscension, East Baton Rouge, Iberville, Livingston, West Baton Rouge4 hr
Jun 7, 2:25 PM CDTFlash Flood WarningLIXLafourche, Terrebonne4 hr
Jun 7, 2:55 PM CDTFlash Flood WarningLIXSaint Tammany3 hr
Jun 7, 5:48 PM CDTTornado WarningLIXSaint Tammany27 min

Nearby

Flash Flood Warnings in Louisiana, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.